Alert archive / New Mexico / Freeze Warnings in 2012

Freeze Warning 3, NWS Albuquerque, NM

October 7, 2012

NWS Albuquerque, NM issued this freeze warning at Oct 7, 2012, 9:55 AM MDT. It took effect at Oct 8, 2012, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 9:55 AM MDT (15:55 UTC)
In effect from
Oct 8, 2012, 3:00 AM MDT
Expired
Oct 8, 2012, 8:00 AM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS75 KABQ 071555
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MDT SUN OCT 7 2012

...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST
PLATEAU AND LOWER CHAMA RIVER VALLEY...

.THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT
THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT 
AS VERY DRY AIR...CLEAR SKIES...AND CALM WINDS DEVELOP OVER THE
REGION.

NMZ523-528>532-071700-
/O.EXP.KABQ.FZ.W.0002.000000T0000Z-121007T1600Z/
CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
955 AM MDT SUN OCT 7 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

TEMPERATURES WILL CONTINUE RISING ABOVE FREEZING ACROSS THE AREA
THEREFORE THE FREEZING WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ501-517-072100-
/O.UPG.KABQ.FZ.A.0003.121008T0900Z-121008T1400Z/
/O.NEW.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/
NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-
955 AM MDT SUN OCT 7 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY.

* TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM.

* TEMPERATURES...29 TO 32 DEGREES.

* LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$
3 follow-up statements
886 
WWUS75 KABQ 072035
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SUN OCT 7 2012

...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST
PLATEAU AND LOWER CHAMA RIVER VALLEY...

.THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT
THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT AS
VERY DRY AIR...CLEAR SKIES...AND CALM WINDS DEVELOP OVER THE
REGION.

NMZ501-517-080600-
/O.CON.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/
NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-
235 PM MDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
MONDAY...

* LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY.

* TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM.

* TEMPERATURES...29 TO 32 DEGREES.

* LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

GUYER/SHY
878 
WWUS75 KABQ 080403
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1003 PM MDT SUN OCT 7 2012

...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST
PLATEAU AND LOWER CHAMA RIVER VALLEY...

.THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT
THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT AS
VERY DRY AIR...CLEAR SKIES...AND NEARLY CALM WINDS CONTINUE OVER
THE REGION.

NMZ501-517-081400-
/O.CON.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/
NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-
1003 PM MDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
MONDAY...

* LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY.

* TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM.

* TEMPERATURES...28 TO 32 DEGREES.

* LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES 
  WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

&&

$$

40
951 
WWUS75 KABQ 081344
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 AM MDT MON OCT 8 2012


NMZ501-517-081445-
/O.EXP.KABQ.FZ.W.0003.000000T0000Z-121008T1400Z/
NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY-
744 AM MDT MON OCT 8 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

FREEZING TEMPERATURES WILL LIKELY PERSIST INTO THE NEXT HOUR IN
SOME LOCATIONS OF NORTHWESTERN AND NORTH CENTRAL NEW MEXICO.
HOWEVER...CONDITIONS ARE EXPECTED TO QUICKLY WARM UP THEREAFTER AS
THE SUN CONTINUES RISING.

$$

52

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 7, 5:22 AM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 7, 5:22 AM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT SUN OCT 7 2012

.AVIATION...
12Z TAF CYCLE
LOW STRATUS CLOUDS CONTINUE TO BLANKET THE EASTERN HALF OF NEW
MEXICO WITH LOWEST CEILINGS ALONG AND NEAR THE CENTRAL MOUNTAIN
CHAIN...GRADUALLY RISING TO NEAR 3000 TO 5000 FEET TOWARD THE
EASTERN BORDER OF THE STATE. SOME PATCHY FOG HAS ALSO DEVELOPED
NEAR THE CENTRAL MOUNTAIN CHAIN. THESE MVFR TO IFR CONDITIONS WILL
PERSIST THROUGH THE LATE MORNING TO EARLY AFTERNOON BEFORE CLOUDS
AND FOG BEGIN TO BREAK AND DISSIPATE. VFR CONDITIONS WILL THEN
PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE
AFTERNOON WITH ONLY SOME OCCASIONAL HIGH CLOUDS DRIFTING OVER THE
STATE. SOME REDEVELOPMENT OF LOW CLOUDS AND PERHAPS SOME LOCALIZED
FOG WILL BE POSSIBLE OVER THE PECOS RIVER VALLEY AND SURROUNDING
PLAINS LATE TONIGHT AND INTO EARLY MONDAY MORNING...GENERALLY
ALONG AND EAST OF A KTCC TO KROW LINE.

&&

.PREV DISCUSSION...320 AM MDT SUN OCT 7 2012...
AT 09Z...THE FRONT WAS BEGINNING TO STALL NEAR THE CONTINENTAL
DIVIDE. SEVERAL OF THE FORECAST ZONES IN THE FREEZE WARNING HAD
NOT REACHED 32 YET...AND THOSE ZONES MAY NOT HIT GIVEN WARM GROUND
TEMPERATURES...LACK OF RADIATIONAL COOLING WITH OVERCAST LOW
CLOUDS AND NO ADDITIONAL COLD AIR ADVECTION. WILL REEVALUATE THE
FREEZE WARNING AND LIKELY DROP SEVERAL ZONES. THE WIND ADVISORY IS
WORKING-OUT AND WILL HOLD ONTO IT UNTIL 6AM...WITH THE KABQ ASOS
CURRENTLY HITTING THE LOW-END CRITERIA. NOT MUCH IN THE WAY OF
PRECIP CURRENTLY. KRTN WAS REPORTING UNKNOWN PRECIP AT 35 DEGREES
OVER 34 DEWPOINT TEMP...LIKELY SLEET. LIGHT SNOW OR LIGHT SLEET
CAN NOT BE RULED-OUT ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST
THIS MORNING AS A SHORTWAVE TROUGH MOVES SOUTHEAST OVER COLORADO.

SOME IMPROVEMENT IS FORECAST EAST OF THE CENTRAL MOUNTAINS TODAY
AS THE FRONTAL LAYER MODIFIES AND STRATUS SCATTERS-OUT LATE.
TEMPERATURES WILL GENERALLY BE HIGHER THAN YESTERDAY'S OUT
EAST...BUT STILL WELL BELOW NORMAL. HERE IN THE RIO GRANDE
VALLEY...HIGHS WILL BE AN AVERAGE 10 DEGREES LOWER THAN
FRIDAY'S...AND GENERALLY 5 TO 10 DEGREES BELOW NORMAL. WESTERLY
WINDS ARE EXPECTED WITH GOOD MIXING LATE AFTERNOON ACROSS WESTERN
AREAS WHERE HIGHS WILL REACH UP TO NEAR NORMAL. ANOTHER COLD NIGHT
IS FORECAST TONIGHT...WITH LOWS GENERALLY BELOW NORMAL. THE FREEZE
WATCH FOR THE NORTHWEST PLATEAU LOOKS QUESTIONABLE...BUT HIGHER
CONFIDENCE FOR THE LOWER CHAMA RIVER VALLEY. SOME LOW CLOUD DECK
REDEVELOPMENT...OR FOG...IS POSSIBLE ACROSS THE SOUTHEAST PLAINS
LATE TONIGHT INTO MONDAY MORNING...ESPECIALLY IN THE PECOS RIVER
VALLEY.

THE FRONTAL LAYER WILL ERODE COMPLETELY ON MONDAY AS THE
WESTERLIES TAKE OVER. TEMPERATURES MONDAY AFTERNOON WILL BE AT OR
ABOVE NORMAL AND MUCH HIGHER THAN TODAY'S HIGHS...ESPECIALLY EAST.
SHORTWAVE RIDGING IN THE MID LEVELS OF THE ATMOSPHERE WILL HOLD
OVER THE AREA INTO EARLY WEDNESDAY IN ADVANCE OF A POTENT UPPER
LOW. A WEAK COLD FRONT IS FORECAST TO SLIP DOWN THE EASTERN PLAINS
TUESDAY NIGHT AND WILL TEMPER HIGHS A BIT ON WEDNESDAY THERE...BUT
OTHERWISE WILL BE A NON-FACTOR. THE ATMOSPHERE WILL BEGIN TO
MOISTEN ON WEDNESDAY NIGHT AS MOISTURE FROM TROPICAL STORM OLIVIA
IS TRANSPORTED NE ACROSS MEXICO INTO NM...AND GULF MOISTURE BEGINS
TO INVADE THE EASTERN PLAINS. PRECIP CHANCES WILL RAMP-UP FROM
THURSDAY THROUGH FRIDAY AS THE UPPER LOW APPROACHES FROM THE WEST
AND ATMOSPHERIC MOISTURE CONTINUES TO INCREASE OVER THE AREA. GFS
ENSEMBLE FORECASTS PWATS UP TO 2 STANDARD DEVIATIONS ABOVE NORMAL
ACROSS THE EASTERN PLAINS BY EARLY FRIDAY. BY LATE FRIDAY...THE
00Z GFS SHOWS SSE LOWER BOUNDARY LAYER WINDS OF 30KTS ACROSS THE
EASTERN PLAINS WITH A 566DAM 500MB LOW OVER CENTRAL ARIZONA. THE
00Z GFS IS ALSO GENEROUS WITH THE QPF FOR FRIDAY...ESPECIALLY OUT
EAST. THE PATTERN CERTAINLY LOOKS FAVORABLE FOR A SEVERE
THUNDERSTORM EVENT EAST ON FRIDAY. THAT SAID...THE LATEST ECMWF
SOLUTION IS FASTER AND FURTHER NORTH WITH THE UPPER LOW...
FAVORING A BRIEF SHOT AT RAIN THEN FAVORING WIND. STILL PLENTY OF
UNCERTAINTY...BUT CONFIDENCE IS TRENDING UP FOR A STORMY END TO
THE WORK WEEK. THE 00Z GFS BRINGS THE UPPER LOW OVER NORTHWEST NEW
MEXICO FRIDAY NIGHT INTO SATURDAY MORNING...FAVORING THE WESTERN
AND NORTHERN HIGH TERRAIN FOR SNOW SHOWERS.

11

.FIRE WEATHER...
CURRENTLY THE COLD FRONT IS UP NEAR THE CONTINENTAL DIVIDE...AND
HAS BROUGHT IN BETTER RH RECOVERY AMIDST THE COOLER TEMPERATURES.
LOWER RH RECOVERY HAS BEEN NOTED WEST OF THE BOUNDARY...ESPECIALLY
IN THE NORTHWEST WHERE DEWPOINTS HAVE PLUMMETED. CANYON WINDS ARE
ALSO STILL ONGOING IN PORTIONS OF THE MIDDLE TO LOWER RIO
GRANDE...AND WILL CONTINUE TO REMAIN GUSTY THROUGH
DAYBREAK...GRADUALLY WANING AS DIRECTIONS VEER MORE SOUTHERLY.
SOME LIGHT RAIN/SLEET/SNOW WILL ALSO BE POSSIBLE ACROSS THE EAST
SLOPES OF THE SANGRE DE CRISTOS...NORTHEAST HIGHLANDS...AND
NORTHEAST PLAINS WITH LIGHT ACCUMULATIONS IF ANY.

TEMPERATURES WILL BE A FEW DEGREES COOLER TODAY IN THE CENTRAL AREAS
OF THE STATE BETWEEN THE RIO GRANDE AND THE CONTINENTAL DIVIDE WHILE
THE EASTERN PLAINS WILL WARM UP SLIGHTLY AS CLOUDS AND LIGHT
PRECIPITATION DIMINISH. POOR VENTILATION HAS BEEN CALCULATED AGAIN
FOR PARTS OF THE RIO GRANDE AND THE NORTHERN MOUNTAINS TODAY. GOOD
TO EXCELLENT RH RECOVERY IS THEN EXPECTED TONIGHT AND INTO MONDAY
MORNING OVER A LARGE MAJORITY OF THE FORECAST AREA. THE EXCEPTION
WILL BE IN THE NORTHWEST HIGHLANDS AND PLATEAU NEAR THE SAN JUAN
BASIN WHERE A NOSE OF VERY DRY AIR WILL PERSIST. THIS WILL ALSO HELP
TEMPERATURES COOL RAPIDLY TONIGHT...POSSIBLY FLIRTING WITH THE
FREEZING MARK.

THE WEATHER SCENARIO ON MONDAY AND TUESDAY WILL BE DEFINED BY A
WARMING TREND AND MODERATE BREEZINESS AT THE SURFACE AS DRIER
WESTERLY FLOW ALOFT PREVAILS. TEMPERATURES WILL RISE BACK UP TO
SEASONAL AVERAGES IF NOT SLIGHTLY ABOVE. A WEAK FRONTAL BOUNDARY
WILL PUSH INTO THE FAR EASTERN PLAINS WITH AN ORIENTATION THAT
SHOULD ONLY ALLOW SHIFTING WIND DIRECTIONS AND LITTLE CHANGE TO
OTHER SENSIBLE WEATHER ELEMENTS.

LOOKING AT THE EXTENDED FORECAST...A CUT OFF LOW PRESSURE SYSTEM IS
STILL ADVERTISED TO SLOWLY APPROACH NM FROM THE WEST BY
THURSDAY...FRIDAY...AND SATURDAY. REGARDING THE EXACT TRACK OF THIS
LOW PRESSURE SYSTEM...SOME DISCREPANCIES AMONG FORECAST MODELS
AROSE YESTERDAY AND CONTINUE TODAY. A MORE SOUTHERN AND SLOWER
SOLUTION...SUCH AS THE GFS...WOULD BENEFIT NM MORE WITH A LONGER
RESIDENCE TIME OF BOUNDARY LAYER MOISTURE FROM THE GULF OF
MEXICO...UPPER DYNAMICS FROM THE WEST...AND PERHAPS SOME MODIFIED
TROPICAL MOISTURE FROM A REMNANT PACIFIC DISTURBANCE. A QUICKER AND
MORE NORTHERLY TRACK LIKE THE EUROPEAN MODEL WOULD ABBREVIATE THE
WINDOW OF OPPORTUNITY FOR PRECIPITATION AS A PRONOUNCED WESTERLY DRY
SLOT BEARS DOWN ON THE STATE.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM MDT THIS MORNING FOR THE FOLLOWING
ZONES...NMZ523-528>532.

WIND ADVISORY UNTIL 6 AM MDT EARLY THIS MORNING FOR THE FOLLOWING
ZONES...NMZ519-520-525.

FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES...NMZ501-517.

&&
Hazardous weather outlook, Oct 7, 5:44 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT SUN OCT 7 2012

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY EAST GAP WINDS WILL CONTINUE TO DIMINISH EARLY
THIS MORNING.

FREEZING TEMPERATURES ACROSS THE NORTHEAST HIGHLANDS AND PLAINS
AND CENTRAL HIGHLANDS WILL RISE ABOVE FREEZING BETWEEN 9 AND 10
AM.

THE FIRST FREEZE OF THE SEASON IS FORECAST ACROSS THE NORTHWEST
PLATEAU AND LOWER CHAMA RIVER VALLEY TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FIRST FREEZE OF THE SEASON IS FORECAST ACROSS THE NORTHWEST
PLATEAU AND LOWER CHAMA RIVER VALLEY EARLY MONDAY MORNING.

A POTENT PACIFIC STORM SYSTEM WILL APPROACH THE STATE LATE IN THE
WEEK AND INTERACT WITH MOISTURE FROM BOTH TROPICAL STORM OLIVIA IN
THE EASTERN PACIFIC AND FROM THE GULF OF MEXICO. THUNDERSTORMS ARE
FORECAST...WITH THE BEST CHANCES ACROSS THE EASTERN PLAINS WHERE
STORMS MAY BECOME SEVERE LATE THURSDAY THROUGH LATE FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY BY LATE IN THE WEEK...
ESPECIALLY ACROSS THE EASTERN PLAINS.

11

Nearby

Freeze Warnings in New Mexico, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.